Alert archive / Minnesota / Flash Flood Watches in 2010
Flash Flood Watch 13, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Sep 22, 2010, 3:39 PM CDT for 6 counties in Iowa; 4 counties in South Dakota; 8 counties in Minnesota. It took effect at Sep 22, 2010, 8:33 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2010, 3:39 PM CDT (20:39 UTC)
- In effect from
- Sep 22, 2010, 8:33 PM CDT
- Expired
- Sep 23, 2010, 2:27 PM CDT
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 60 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WGUS63 KFSD 222039 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 PM CDT WED SEP 22 2010 .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH THE AREA TONIGHT AND THURSDAY...SPREADING WIDESPREAD MODERATE TO HEAVY RAIN ACROSS THE AREA AFTER MIDNIGHT TONIGHT. THE RAIN WILL DIMINISH FROM THE SOUTHWEST LATE THURSDAY INTO THURSDAY EVENING...WITH WIDESPREAD RAINFALL AMOUNTS OF 1.5 TO 2 INCHES LIKELY THROUGHOUT THE AREA. HEAVIER RAINFALL AMOUNTS UP TO 3 INCHES OR MORE ARE POSSIBLE. THESE RAINFALL AMOUNTS COULD CREATE A THREAT OF FLASH FLOODING...ESPECIALLY FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA WHERE HEAVY RAINS HAVE OCCURRED OVER THE PAST COUPLE OF WEEKS. MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-230445- /O.NEW.KFSD.FF.A.0013.100923T0600Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 339 PM CDT WED SEP 22 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN...LYON... MURRAY...NOBLES...PIPESTONE AND ROCK. IN EAST CENTRAL SOUTH DAKOTA...BROOKINGS...KINGSBURY...LAKE AND MOODY. * FROM 1 AM CDT THURSDAY THROUGH THURSDAY EVENING * ADDITIONAL SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST INTO THE AREA LATE TONIGHT...AND CONTINUE THROUGH THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF 1.5 TO 2 INCHES LIKELY THROUGHOUT THE AREA. HEAVIER RAINFALL AMOUNTS UP TO 3 INCHES OR MORE ARE POSSIBLE. WITH GROUND ALREADY SATURATED ACROSS THIS AREA DUE TO HEAVY RAINS OVER THE PAST COUPLE OF WEEKS...THESE ADDITIONAL HEAVY RAINS COULD CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JH
4 follow-up statements
355 WGUS63 KFSD 230133 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 833 PM CDT WED SEP 22 2010 .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH THE AREA TONIGHT AND THURSDAY...SPREADING ADDITIONAL MODERATE TO HEAVY RAIN ACROSS THE AREA TONIGHT. THE RAIN WILL DIMINISH FROM THE SOUTHWEST LATE THURSDAY INTO THURSDAY EVENING...WITH WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES LIKELY THROUGHOUT THE AREA. HEAVIER RAINFALL AMOUNTS UP TO 5 OR 6 INCHES OR MORE ARE POSSIBLE. THESE RAINFALL AMOUNTS WILL CREATE A CONTINUED THREAT OF FLASH FLOODING FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA...WHERE THE RAIN IS FALLING ON ALREADY NEARLY SATURATED GROUND DUE TO HEAVY RAINS OVER THE PAST COUPLE OF WEEKS. MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-230945- /O.EXT.KFSD.FF.A.0013.100923T0133Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 833 PM CDT WED SEP 22 2010 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN...LYON...MURRAY... NOBLES...PIPESTONE AND ROCK. IN EAST CENTRAL SOUTH DAKOTA... BROOKINGS...KINGSBURY...LAKE AND MOODY. * THROUGH THURSDAY EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT THROUGH THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY THROUGHOUT THE AREA...WITH HEAVIER RAINFALL AMOUNTS OF 5 TO 6 INCHES OR MORE POSSIBLE. WITH GROUND ALREADY SATURATED ACROSS THIS AREA DUE TO HEAVY RAINS OVER THE PAST COUPLE OF WEEKS...THESE ADDITIONAL HEAVY RAINS COULD CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JH
304 WGUS63 KFSD 230850 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT THU SEP 23 2010 .STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE AREA TODAY. ADDITIONAL MODERATE TO HEAVY RAIN CAN BE EXPECTED UNTIL THIS SYSTEM PASSES. THE RAIN WILL DECREASE FROM THE SOUTHWEST THIS AFTERNOON AND EVENING. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR EASTERN SOUTH DAKOTA. HEAVIER ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. COMBINED WITH SATURATED AND ALREADY FLOODING CONDITIONS FROM RAINFALL WEDNESDAY AND WEDNESDAY NIGHT...THESE RAINFALL AMOUNTS WILL CREATE A CONTINUED THREAT OF FLASH FLOODING FROM EAST CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST MINNESOTA AND INTO PART OF NORTHWEST IOWA. IAZ001>003-012>014-231700- /O.EXB.KFSD.FF.A.0013.100923T0900Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER 350 AM CDT THU SEP 23 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST IOWA... INCLUDING THE FOLLOWING AREAS...CLAY...DICKINSON...LYON... OBRIEN...OSCEOLA AND SIOUX. * THROUGH THIS EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH LOCAL ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES. WITH GROUND ALREADY SATURATED ACROSS THIS AREA...THESE ADDITIONAL HEAVY RAINS COULD CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-231700- /O.CON.KFSD.FF.A.0013.000000T0000Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 350 AM CDT THU SEP 23 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN...LYON...MURRAY... NOBLES...PIPESTONE AND ROCK. IN EAST CENTRAL SOUTH DAKOTA... BROOKINGS...KINGSBURY...LAKE AND MOODY. * THROUGH THIS EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH LOCAL ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES. WITH GROUND ALREADY SATURATED ACROSS THIS AREA...AND SOME FLOODING ALREADY OBSERVED...THESE ADDITIONAL HEAVY RAINS COULD CAUSE MORE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WILLIAMS
112 WGUS63 KFSD 231524 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1024 AM CDT THU SEP 23 2010 .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. ADDITIONAL MODERATE TO HEAVY RAIN CAN BE EXPECTED UNTIL THIS SYSTEM PASSES. THE RAIN WILL DECREASE FROM THE SOUTHWEST THIS AFTERNOON AND EVENING. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR EASTERN SOUTH DAKOTA...BUT SHOULD NOT BE QUITE AS INTENSE AND HEAVY AS IN THE PREVIOUS 24 HOURS. BUT COMBINED WITH SATURATED AND ALREADY FLOODING CONDITIONS...ANY ADDITIONAL HEAVY RAIN WILL STILL CREATE A THREAT OF FLASH FLOODING FROM EAST CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST MINNESOTA AND INTO PART OF NORTHWEST IOWA. MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-232330- /O.CON.KFSD.FF.A.0013.000000T0000Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 1024 AM CDT THU SEP 23 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN...LYON...MURRAY... NOBLES...PIPESTONE AND ROCK. IN EAST CENTRAL SOUTH DAKOTA... BROOKINGS...KINGSBURY...LAKE AND MOODY. * UNTIL 7 PM CDT THIS EVENING * SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY. WITH GROUND ALREADY SATURATED ACROSS THIS AREA...AND SOME FLOODING ALREADY OBSERVED...THESE ADDITIONAL HEAVY RAINS COULD CAUSE MORE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ001>003-012>014-232330- /O.CON.KFSD.FF.A.0013.000000T0000Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER 1024 AM CDT THU SEP 23 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS... CLAY...DICKINSON...LYON...OBRIEN...OSCEOLA AND SIOUX. * UNTIL 7 PM CDT THIS EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY. WITH GROUND ALREADY SATURATED ACROSS THIS AREA...THESE ADDITIONAL HEAVY RAINS COULD CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RSR
885 WGUS63 KFSD 231927 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 227 PM CDT THU SEP 23 2010 .THE WIDESPREAD HEAVY RAIN HAS MOVED EAST OF THE AREA AND THE FLASH FLOOD THREAT HAS ENDED. HOWEVER...AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS WILL CONTINUE THROUGH TONIGHT. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ039-040- 055-056-232030- /O.CAN.KFSD.FF.A.0013.000000T0000Z-100924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE- MOODY- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU 227 PM CDT THU SEP 23 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. HOWEVER...AREAL FLOOD WARNINGS CONTINUE IN THIS AREA WHERE THE RECENT VERY HEAVY RAINS ARE CAUSING LOWLAND AND RIVER FLOODING. $$ RSR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Sep 22, 3:14 PM CDT, 25 minutes earlier.
Area forecast discussion, Sep 22, 3:14 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 PM CDT WED SEP 22 2010
.DISCUSSION...
MCS WITH OCCASIONAL HAILERS EXPECTED TO CONTINUE INTO THE EARLY
EVENING AS THE TAIL END OF A VERY STRONG MID LEVEL WAVE SLOWLY
EXITS. STRONG MOISTURE CONVERGENCE SPREADS INTO THE EASTERN CWA BY
EARLY EVENING. PLENTY OF INSTABILITY AND ELEVATED SHEAR SHOULD
PROVIDE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS INTO THE
EVENING. A BRIEF LULL IN ACTIVITY EXPECTED FROM ABOUT 2Z THROUGH 8Z
OR SO...THEN A POTENT UPPER LEVEL WAVE...WHICH WAS SPAWNING
CONVECTION ACROSS UTAH AT 19Z...WILL SPREAD WHAT SHOULD BE A LARGE
ORGANIZED AREA OF RAIN AND THUNDERSTORMS INTO THE WESTERN CWA. AT
THIS TIME THE SEVERE THREAT WITH THIS LOOKS MINIMAL...HOWEVER HEAVY
RAINFALL IS LIKELY WITH STRONG MOISTURE ADVECTION CONTINUES THROUGH
THE DAY AND PWATS AVERAGE ABOUT 1.90 INCHES. TEMPERATURES A LITTLE
TRICKY AS SOME WARMING THIS EVENING POSSIBLE AS RAIN/THUNDERSTORMS
MOVE EAST. HAVE TEMPERATURES STEADY TO RISING IN THE NORTHERN TWO
THIRDS OF THE CWA THROUGH ABOUT 8Z...THEN BOTTOMING OUT AS
PRECIPITATION MOVES IN. /08
A MISERABLE DAY IN STORE ON THURSDAY AS THE MAIN WAVE TRACKS ACROSS
THE CWA WITH STRONG MOISTURE TRANSPORT INTO THE REGION. PRECIPITABLE
WATER AMOUNTS ARE PROGGED TO BE IN EXCESS OF 2 INCHES...AND FLASH
FLOODING WILL BE A POSSIBILITY...THUS HAVE FLASH FLOOD WATCH IN
PLACE THROUGH 00Z IN THE EVENING OVER OUR NORTH CENTRAL AND
NORTHEASTERN COUNTIES WHERE VERY HEAVY RAIN IS MOST LIKELY TO HAVE
A BIGGER IMPACT. IN ADDITION...WITH A TIGHTENING SURFACE GRADIENT
ACROSS THE AREA...WILL SEE WINDS PICK UP...INITIALLY OUT OF THE
SOUTH AHEAD OF THE LOW...THEN FROM THE NORTHWEST AS THE LOW PUSHES
TO THE EAST. INSTABILITY IS GENERALLY PRETTY WEAK ON THURSDAY
AFTERNOON...BUT WITH STRONG SHEAR OVER OUR SOUTHEAST...IF ANY
DECENT UPDRAFTS DEVELOP ALONG THE SURFACE FRONT...CANNOT RULE OUT
AN ISOLATED SEVERE STORM. WILL HAVE A FAIRLY WIDE RANGE OF
TEMPERATURES ACROSS THE CWA...WITH HIGHS IN THE UPPER 50S
NORTHWEST...TO THE MID 70S SOUTHEAST...WITH READINGS FALLING IN
THE WEST DURING THE AFTERNOON. THE SYSTEM BEGINS TO PULL TO THE
EAST ON THURSDAY NIGHT...WITH POPS TAPERING OFF FROM THE WEST.
WITH STRONG NORTHWEST WINDS...LOWS WILL DROP DOWN INTO THE UPPER
40S TO LOWER 50S.
CLOUDS MAY BE SLOW TO CLEAR OUT ON FRIDAY...WITH MODELS SUGGESTING
LINGERING LOW LEVEL MOISTURE AND POSSIBLE STRATUS. TEMPERATURES WILL
BE DEPENDENT ON HOW QUICKLY CLOUDS DECREASE...BUT AT THIS POINT HAVE
HIGHS IN THE LOWER 60S EAST TO AROUND 70 SOUTHWEST.
MODELS COMING MORE IN AGREEMENT WITH A STRONG UPPER LEVEL SHORTWAVE
DROPPING INTO THE NORTHERN PLAINS ON SATURDAY...THROUGH STILL SOME
DISCREPANCIES IN THE FINER DETAILS...BUT DID INCREASE POPS ACROSS
OUR CWA FOR LATE FRIDAY NIGHT AND SATURDAY. WITH AN EASTERLY LOW
LEVEL FLOW IN PLACE...HIGHS ON SATURDAY WILL AGAIN REMAIN IN THE MID
60S TO LOWER 70S.
WITH THE PASSAGE OF THIS SYSTEM...THE WEEKEND INTO THE START OF NEXT
WEEK LOOKS TO BE DRY WITH SURFACE HIGH PRESSURE DOMINATING IN A
NORTHWESTERLY UPPER LEVEL FLOW. WILL SEE A SLIGHT WARMING TREND WITH
HIGHS IN THE MID TO UPPER 70S BY MONDAY. LOWS LOOKING TO BE IN THE
UPPER 40S TO LOWER 50S THROUGH THE PERIOD. /JM
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR SDZ039-040-055-056.
&&Hazardous weather outlook, Sep 22, 10:25 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT WED SEP 22 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1025 AM CDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO INCREASE TODAY...WITH STORMS BECOMING SCATTERED TO NUMEROUS LATE THIS MORNING THROUGH THIS EVENING. SOME STORMS MAY PRODUCE DAMAGING WINDS...HAIL AS LARGE AS BASEBALLS AND ISOLATED TORNADOES...ESPECIALLY NEAR THE MISSOURI RIVER. THE GREATEST RISK OF SEVERE STORMS WILL BE NEAR AND SOUTHEAST OF A LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA. BESIDES HAVING THE HIGHER SEVERE RISK...ISOLATED STORMS IN THESE AREAS COULD PRODUCE ISOLATED TORNADOES AND TWO INCH OR LARGER DIAMETER HAIL. FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING SPOTTY HEAVY RAIN TO THE AREA TODAY. THIS WILL BE FOLLOWED BY ANOTHER ROUND OF MORE ORGANIZED AND HEAVIER RAINFALL LATE TONIGHT INTO THURSDAY. WITH THE POSSIBILITY OF TWO TO FOUR INCHES OF RAINFALL THROUGH THURSDAY NIGHT...AREA STREAMS...CREEKS AND RIVERS COULD EXCEED BANKFUL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA THURSDAY. WHILE HEAVY RAIN COULD FALL ANYWHERE...THE GREATEST THREAT OF HEAVY RAIN AND POTENTIAL FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 90. ALSO...THERE WILL BE A SLIGHT RISK OF SEVERE STORMS IN NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 1100 AM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 22, 2:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
233 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL PARKER 43.40N 97.14W
09/22/2010 M1.00 INCH TURNER SD EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL AND LOTS OF IT.
&&
MDBLocal storm report, Sep 22, 2:45 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
245 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 2 N CHANCELLOR 43.40N 96.99W
09/22/2010 E1.75 INCH TURNER SD TRAINED SPOTTER
&&
MDBLocal storm report, Sep 22, 2:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 W WORTHING 43.33N 96.78W
09/22/2010 E0.88 INCH LINCOLN SD TRAINED SPOTTER
NICKEL SIZED HAIL, HEAVY RAIN, AND 60 MPH WINDS DAMAGED
SPOTTERS RAIN GAUGE.
&&
TRMLocal storm report, Sep 22, 2:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 3 W CANTON 43.30N 96.64W
09/22/2010 M1.50 INCH LINCOLN SD TRAINED SPOTTER
&&
MDBLocal storm report, Sep 22, 2:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 6 S LENNOX 43.27N 96.90W
09/22/2010 E1.00 INCH LINCOLN SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 22, 3:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
324 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CANTON 43.30N 96.58W
09/22/2010 E1.25 INCH LINCOLN SD TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Sioux | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Plymouth | 12 days |
| Sep 22, 11:29 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 46 min |
| Sep 22, 12:05 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 40 min |
| Sep 22, 12:40 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 50 min |
| Sep 22, 2:30 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 45 min |
| Sep 22, 3:00 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola, Sioux | 45 min |
| Sep 22, 3:08 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 23 min |
| Sep 22, 4:09 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 36 min |
| Sep 22, 4:40 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 35 min |
| Sep 22, 5:11 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 34 min |
| Sep 22, 5:41 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay, O'Brien | 34 min |
| Sep 22, 6:12 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 10 min |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Turner | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Hutchinson, Yankton | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Brookings | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Brookings, Moody | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Minnehaha, Moody | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Minnehaha | 12 days |
| Sep 22, 10:47 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 43 min |
| Sep 22, 10:58 AM CDT | Severe Thunderstorm Warning | FSD | Yankton | 32 min |
| Sep 22, 11:11 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 34 min |
| Sep 22, 11:39 AM CDT | Severe Thunderstorm Warning | FSD | Turner, Yankton | 36 min |
| Sep 22, 11:43 AM CDT | Tornado Warning | FSD | Clay, Union | 32 min |
| Sep 22, 11:46 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix | 44 min |
| Sep 22, 11:59 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Yankton | 46 min |
| Sep 22, 1:09 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Yankton | 51 min |
| Sep 22, 1:19 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Turner, Yankton | 41 min |
| Sep 22, 1:57 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Turner | 33 min |
| Sep 22, 2:07 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 24 min |
| Sep 22, 2:51 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Moody | 39 min |
| Sep 22, 6:20 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 40 min |
| Sep 22, 6:53 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 52 min |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Lyon | 12 days |
| Sep 22, 9:33 AM CDT | River Flood Watch | FSD | Lyon | 4 days |
| Sep 22, 6:36 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 39 min |
Nearby
Flash Flood Watches in Minnesota, 2010Flash Flood Watches in Iowa, 2010Flash Flood Watches in South Dakota, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.